Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 122, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 25, 2007, 1:33 AM CDT for Dawson County, Texas. It took effect at May 25, 2007, 1:38 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 1:33 AM CDT (06:33 UTC)
- In effect from
- May 25, 2007, 1:38 AM CDT
- Expired
- May 25, 2007, 5:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Dawson County, TX
The radar
The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 250635
FFWMAF
TXC165-251030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
133 AM CDT FRI MAY 25 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GAINES COUNTY IN WEST TEXAS...
* UNTIL 530 AM CDT
* AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINS ACROSS MUCH
OF GAINES COUNTY. AT 125 AM CDT...GAINES COUNTY EMERGENCY
MANAGEMENT REPORTED FLOODING OCCURRING IN THE CITY OF SEMINOLE.
ADDITIONAL SHOWERS AND STORMS WILL CONTINUE TO MOVE SLOWLY
NORTHEAST AT AROUND 15 MPH ACROSS GAINES COUNTY THROUGH 300 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIRVIEW...
SEMINOLE...SEAGRAVES...PAYNES CORNER...LOOP...HIGGINBOTHAM...CEDAR
LAKE AND ASHMORE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS... URBAN AREAS... HIGHWAYS... STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3295 10222 3252 10221 3252 10240 3251 10242
3251 10304 3294 10305
$$2 follow-up statements
000 WGUS74 KMAF 250926 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 AM CDT FRI MAY 25 2007 TXC115-251030- DAWSON- 420 AM CDT FRI MAY 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR DAWSON COUNTY... AT 417 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER MUCH OF DAWSON COUNTY. DOPPLER RADAR ESTIMATES AS MUCH AS 3 TO 4 INCHES OF RAIN HAS FALLEN ALONG STATE HIGHWAY 349 BETWEEN LAMESA AND PATRICIA. ADDITIONAL RAINFALL IS EXPECTED...WITH THE STRONGER STORMS CAPABLE OF PRODUCING UP TO ONE AND ONE HALF INCHES OF RAIN PER HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMESA...PATRICIA...FRIENDSHIP...PUNKIN CENTER...HANCOCK AND GRANDVIEW MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3294 10219 3294 10171 3254 10171 3253 10218 $$
000 WGUS74 KMAF 251030 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 529 AM CDT FRI MAY 25 2007 TXC115-251039- DAWSON- 529 AM CDT FRI MAY 25 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 AM CDT FOR DAWSON COUNTY... AT 525 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT THE THREAT OF HEAVY RAIN HAS ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3294 10219 3294 10171 3254 10171 3253 10218 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 8:48 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, May 24, 8:48 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 848 PM CDT THU MAY 24 2007 .UPDATE... WSR-88D IMAGERY HAS BEGUN TO SHOW A SLIGHT DECREASE IN INTENSITY AND COVERAGE OVER THE LAST HOUR. SURFACE OBSERVATIONS SHOW THAT THE COLD FRONTAL BOUNDARY HAS MOVED SOUTH INTO PORTIONS OF THE CONCHO VALLEY...TRANS PECOS REGION...AND THE MARFA PLATEAU OF SOUTHWEST TEXAS. PRIMARY INDICATIONS ARE THAT THE BEST CHANCES FOR ADDITIONAL RAINFALL WILL LIKELY BE OVER SOUTHWEST PORTIONS OF THE CWA...WITH THE EXCEPTION OF AREAS NEAR REAGAN AND UPTON COUNTIES WHERE CHANCES WILL BE GREATER DUE TO ONGOING CONVECTION. FOR NOW...HAVE LOWERED THUNDERSTORM CHANCES SLIGHTLY ACROSS THE NORTHERN HALF OF THE CWA THROUGH 12Z FRIDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 61 74 62 80 / 20 50 30 20 CARLSBAD NM 60 82 62 86 / 20 30 50 40 DRYDEN TX 67 81 66 81 / 40 30 30 20 FORT STOCKTON TX 63 78 64 83 / 40 40 30 20 GUADALUPE PASS TX 57 75 58 80 / 20 40 50 40 HOBBS NM 59 81 59 85 / 20 40 40 30 MARFA TX 55 78 54 79 / 40 30 40 40 MIDLAND INTL AIRPORT TX 62 75 61 82 / 20 50 30 20 ODESSA TX 62 76 62 82 / 20 50 30 20 WINK TX 63 82 66 87 / 30 40 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/03
Hazardous weather outlook, May 24, 2:06 PM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT THU MAY 24 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 206 PM CDT THU MAY 24 2007 /106 PM MDT THU MAY 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 20 AND ALSO ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST TEXAS. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CONTINUED CHANCE FOR SCATTERED THUNDERSTORMS THROUGH THE WEEKEND WITH THE MAIN THREAT BEING FLASH FLOODING. ABUNDANT AMOUNTS OF MOISTURE COMBINED WITH WEAK WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL PROVIDE THE POTENTIAL FOR SLOW MOVING AND HEAVY RAINFALL PRODUCING THUNDERSTORMS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 24, 7:36 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL PRESIDIO 29.56N 104.36W
05/24/2007 E0.75 INCH PRESIDIO TX PUBLIC
&&
PVESPERSpecial weather statement, May 24, 7:45 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 745 PM CDT THU MAY 24 2007 TXZ079-080-250145- PRESIDIO VALLEY-MARFA PLATEAU- 745 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN PRESIDIO COUNTY. AT 745 PM CDT...STRONG THUNDERSTORMS WERE NEAR REDFORD...CASA PIEDRA...AND ADOBES. MOVEMENT WAS NORTH AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
Special weather statement, May 24, 7:48 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 748 PM CDT THU MAY 24 2007 TXZ074-081-250145- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 748 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN BREWSTER COUNTY AROUND 10 MILES NORTH OF MARATHON AT 748 PM CDT...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THIS STORM CROSSES HIGHWAY 90 WEST OF MARATHON BETWEEN 800 PM AND 830 PM CDT THIS EVENING. PEOPLE IN NORTHERN BREWSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, May 24, 11:56 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1156 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL MIDLAND INTERNATIONAL A 31.94N 102.19W
05/24/2007 M0.75 INCH MIDLAND TX NWS EMPLOYEE
1122 PM HAIL MIDLAND INTERNATIONAL A 31.94N 102.19W
05/24/2007 M0.88 INCH MIDLAND TX NWS EMPLOYEE
&&
EPLATTSpecial weather statement, May 25, 12:28 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1228 AM CDT FRI MAY 25 2007 TXZ061-250630- ECTOR- 1228 AM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ECTOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF ODESSA AT 1228 AM CDT...MOVING NORTH AT 10 MPH. THIS STORM WILL IMPACT U.S. HIGHWAY 385 AND THE CITY OF ODESSA. SMALL HAIL...WINDS AROUND 50 MPH...VERY HEAVY RAIN...FREQUENT LIGHTNING STRIKES ARE EXPECTED. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, May 25, 12:50 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1250 AM CDT FRI MAY 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM HAIL SANDERSON 30.14N 102.40W
05/25/2007 E0.75 INCH TERRELL TX LAW ENFORCEMENT
&&
EPLATTThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:49 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| May 24, 11:18 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 41 min |
| May 24, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 54 min |
| May 25, 12:08 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 25, 12:21 AM CDT | Flash Flood Warning | MAF | Terrell | 4 hr |
| May 25, 12:42 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
| May 25, 1:33 AM CDT | Flash Flood Warning | MAF | Gaines | 4 hr |
| May 25, 4:49 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.